Alert archive / Texas / Gale Watches in 2021
Gale Watch 1, NWS Brownsville, TX
NWS Brownsville, TX issued this gale watch at Jan 9, 2021, 11:02 AM CST. It took effect at Jan 10, 2021, 5:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2021, 11:02 AM CST (17:02 UTC)
- In effect from
- Jan 10, 2021, 5:00 PM CST
- Expired
- Jan 10, 2021, 4:20 AM CST
- In force
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
679 WHUS74 KBRO 091702 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1102 AM CST Sat Jan 9 2021 GMZ150-155-170-175-100115- /O.NEW.KBRO.SC.Y.0002.210110T0600Z-210110T2300Z/ /O.NEW.KBRO.GL.A.0001.210110T2300Z-210111T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1102 AM CST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM CST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet possible. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...For the Small Craft Advisory, from midnight tonight to 5 PM CST Sunday. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
3 follow-up statements
213 WHUS74 KBRO 092143 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 343 PM CST Sat Jan 9 2021 GMZ150-155-170-175-100500- /O.CON.KBRO.SC.Y.0002.210110T0600Z-210110T2300Z/ /O.CON.KBRO.GL.A.0001.210110T2300Z-210111T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 343 PM CST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM CST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet possible. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...For the Small Craft Advisory, from midnight tonight to 5 PM CST Sunday. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
281 WHUS74 KBRO 100336 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 936 PM CST Sat Jan 9 2021 GMZ150-155-170-175-101130- /O.CON.KBRO.SC.Y.0002.210110T0600Z-210110T2300Z/ /O.CON.KBRO.GL.A.0001.210110T2300Z-210111T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 936 PM CST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet possible. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...For the Small Craft Advisory, until 5 PM CST Sunday. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
122 WHUS74 KBRO 101020 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 420 AM CST Sun Jan 10 2021 GMZ150-155-170-175-101830- /O.CON.KBRO.SC.Y.0002.000000T0000Z-210110T2300Z/ /O.UPG.KBRO.GL.A.0001.210110T2300Z-210111T1200Z/ /O.NEW.KBRO.GL.W.0001.210110T2300Z-210111T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 420 AM CST Sun Jan 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, southeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...For the Gale Warning, from 5 PM this afternoon to 6 AM CST Monday. For the Small Craft Advisory, until 5 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ130-132-135-101830- /O.EXB.KBRO.SC.Y.0002.000000T0000Z-210111T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 420 AM CST Sun Jan 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...For the Small Craft Advisory, southeast winds 15 to 20 kt this morning becoming northwest 20 to 25 kt this afternoon and evening with a few gusts near gale force. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...Until 6 AM CST Monday. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale watch went out at Jan 9, 5:28 AM CST, 5 hours 34 minutes earlier.
Area forecast discussion, Jan 9, 5:28 AM CST, 5 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 528 AM CST Sat Jan 9 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR stratus layer has moved over the region prior to sunrise. The approach of an upper level disturbance and increasing Gulf moisture will allow for a lowering and thickening clouds this afternoon with some potential for MVFR ceilings. Light rain with some drizzle may develop this afternoon but more likely tonight with a continuing falling of ceilings. IFR conditions are forecast for after midnight and for much of Sunday. Light northerly winds early turn northeast to east through the day. && .PREV DISCUSSION... /issued 354 AM CST Sat Jan 9 2021/ SHORT TERM (Today through Sunday): As advertised a quick change from full sunshine the last several days to virtually no sun and an excellent chance for some needed rainfall for the weekend as a significant storm system develops over South Texas the western Gulf of Mexico. A lead shortwave trough crossing Baja California and NC Mexico initiates an increasing in low level clouds today. Current 08Z IR satellite shows clouds already advancing across the Upper and Mid RGV and will likely overspread the entire CWA by sunrise. Isentropic upglide strengthens through the day and tonight with condensation deficits narrowing and low level moisture deepening. A light stratiform rain develops through the afternoon with some probable patches of drizzle and fog by late afternoon and this evening. Temperatures today will have a tough climbing with the thickening overcast and may have a tough time climbing into the 60s, especially out west. A bit more marine influence across the east may push temperature into the mid 60s. If the rain becomes more widespread earlier then temperatures likely to be cooler then current forecast. Main mid-upper low pressure trough approaches West Texas tonight initiating cyclogenesis over NE Mexico. The closed 500mb low/trough advances across Texas Sunday withe the surface low strengthening over just off the Texas coast. Model suggest a sure bet for rain across all areas of Deep South Texas tonight and Sunday. Rainfall amounts as much as an inch or more across eastern coastal counties is possible with some embedded showers and isolated thunderstorms as warm advection (30kts SE flow) increases ahead of the surface low. Rain chances tapper off west to east late afternoon depending on how fast the surface low tracks east. Temperatures are a wild card with models suggesting cooler temperatures in wake of the surface low and associated cold front which keeps western counties in the 50s. Eastern areas may initially warm up early Sunday and may approach 70 in Brownsville before falling as the front pushes offshore later in the afternoon. LONG TERM (Sunday Night through Friday): A 500 mb low over central Texas Sunday night will move eastward into Arkansas on Monday. The strong cold front surges through deep south Texas by Sunday evening as the surface low moves northeast across the northwest Gulf of Mexico Sunday night. Moderate to breezy north winds and colder temperatures arrive Sunday evening in the wake of the front. Low temperatures are expected to fall into the mid 30s across the northern ranchlands to the low 40s across the Rio Grande Valley Sunday night. Brisk north to northwest winds combined with colder temperatures will produce wind chill temperatures late Sunday night into early Monday morning in the upper 20s to low 30s. Monday will be much cooler with highs in the mid to upper 50s with a mix of sun and clouds. Light winds and mostly clear skies should allow low temperatures to fall Monday night into the low 30s across the ranchlands to the upper 30s to low 40s in the Rio Grande Valley. However, model guidance is indicating some lingering cloud cover, especially across the southern portions of the CWA Monday night. This may kept lows a little warmer than forecast. Otherwise, A Freeze Watch may be needed Monday night across northern portions of the CWA as temperatures may still fall to around freezing for a short time. The next mid-level low moves eastward over Texas on Tuesday. At the surface, high pressure settles across the region with light north winds with remaining well below normal. Temperatures gradually warm by late week as surface high pressure slides eastward and southeast flow returns. A weak cold front arrives late Friday with slightly cooler temperatures. MARINE (Today through Sunday): Fair marine conditions for the lower Texas coast through morning with a steady increase in easterly winds to moderate levels with the approach of an upper level disturbances this afternoon. Marine conditions gradually deteriorate tonight as a surface low develops over NE Mexico. Small Craft Advisories are likely for the Gulf waters after midnight. Hazardous conditions are forecast for Sunday as the surface low strengthens over South Texas and eventually moves off the Lower Texas coast over the Western Gulf. Increasing south winds Sunday morning turn northwest and strengthen further late Sunday. Seas will be building tonight through Sunday. Rain chances increase tonight and Sunday with some isolated thunderstorms. Sunday Night through Wednesday Night...Ongoing hazardous marine conditions will continue across the coastal waters Sunday night as a surge of strong to very strong northerly winds and high seas will develop with the passage of the cold front. A Gale Warning may be needed for the Gulf waters Sunday night for a brief period of gale- force winds. Otherwise, Small Craft Advisories will continue for all of the lower Texas coastal waters into Monday as the pressure gradient remains strong across the western Gulf. Conditions gradually improve Monday night into Tuesday with winds decreasing and seas subsiding as high pressure builds into the region. Light winds and low seas are expected Tuesday night into Wednesday night as high pressure settles across the western Gulf. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 64 61 68 40 / 20 80 80 30 BROWNSVILLE 65 61 69 41 / 20 80 80 30 HARLINGEN 64 60 68 39 / 20 80 80 20 MCALLEN 62 58 64 40 / 30 80 80 10 RIO GRANDE CITY 58 55 61 39 / 40 80 70 10 SOUTH PADRE ISLAND 65 63 68 46 / 20 80 90 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 59-GB/Aviation/Short term 63-KC/long term
Hazardous weather outlook, Jan 9, 3:58 AM CST, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 358 AM CST Sat Jan 9 2021 TXZ248>257-351-353-101000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 358 AM CST Sat Jan 9 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Rip current risks increases to moderate late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rip Current risk will be elevated Sunday through Tuesday all along the Lower Texas coastal beaches. Temperatures may approach and dip below freezing for a few hours Monday night and early Tuesday across portions of Kenedy, Brooks, Jim Hogg and Zapata counties. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-101000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 358 AM CST Sat Jan 9 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisories may be needed for the Gulf waters after midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories are likely for the Laguna Madre Sunday through Monday morning. Small craft advisories will be necessary for the Gulf waters Sunday through Monday. Brief Gale conditions may develop Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 11:02 AM CST | Small Craft Advisory | BRO | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.